MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 10/30/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that a diamondback 360 precision coronary orbital atherectomy device (oad) performed 10 low-speed treatments in the severely calcified, diffuse, mildly tortuous right coronary artery (rca).Following atherectomy, a 2.5 x 15mm sapphire nc24 ptca balloon was used to perform balloon angioplasty.Angiographic images taken post balloon angioplasty showed perforation.Two covered stents were deployed.The patient experienced hypotension and was intubated.The patient was unstable and remained in the hospital.Per the opinion of the physician the oad likely contributed to the perforation.They suspect the perforation likely occurred during balloon angioplasty but exact cause could not be confirmed.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The sapphire balloon referenced in b5 is filed under separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported patient effects of perforation of vessels, low blood pressure, hospitalization, unexpected medical intervention and death appear to be related to operational context.In this case it is possible that the reported patient effects of perforation of vessels, low blood pressure, hospitalization, unexpected medical intervention and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: b2, b5, g3, g6, h1, h2, h6 [(code 1802 added), (codes 4118, 3233, and 11 no longer apply)].
 
Event or Problem Description
It was reported that a diamondback 360 precision coronary orbital atherectomy device (oad) performed 10 low-speed treatments in the severely calcified, diffuse, mildly tortuous right coronary artery (rca).Following atherectomy, a 2.5 x 15mm sapphire nc24 ptca balloon was used to perform balloon angioplasty.Angiographic images taken post balloon angioplasty showed perforation.Two covered stents were deployed.The patient experienced hypotension and was intubated.The patient was unstable and remained in the hospital.Per the opinion of the physician the oad likely contributed to the perforation.They suspect the perforation likely occurred during balloon angioplasty but exact cause could not be confirmed.Subsequent to the previously filed report, additional information was received: the patient later expired.The date of death will be estimated as (b)(6) 2025.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23610012
Report Number3004742232-2025-00352
Device Sequence Number15754035
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)270831(10)580430-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number580430-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age80 YR
Patient SexFemale